Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Oct 24, 2011, 3:51 AM CDT for 6 counties in Kansas. It took effect at Oct 24, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2011, 3:51 AM CDT (08:51 UTC)
- In effect from
- Oct 24, 2011, 1:00 PM CDT
- Expired
- Oct 24, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3918 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WWUS83 KGID 240851 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 351 AM CDT MON OCT 24 2011 KSZ005>007-017>019-241700- /O.NEW.KGID.FW.W.0012.111024T1800Z-111025T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 351 AM CDT MON OCT 24 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018 AND 019... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. * SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON. * TEMPERATURES THIS AFTERNOON WILL REACH INTO THE MID 80S. COMBINED WITH DEW POINTS IN THE UPPER 30S TO AROUND 40 DEGREES...RELATIVE HUMIDITY VALUES WILL FALL TO THE 15 TO 20 PERCENT RANGE. * THE CONDITIONS EXPECTED THIS AFTERNOON WILL HELP PROMOTE EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN CONDUCTING OTHER ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE UNDERWAY WITH THE HARVEST OF CROPS...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE DRY AND WINDY CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
001 WWUS83 KGID 241642 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT MON OCT 24 2011 KSZ005>007-017>019-250000- /O.CON.KGID.FW.W.0012.111024T1800Z-111025T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 1142 AM CDT MON OCT 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018 AND 019... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. * SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON. * TEMPERATURES THIS AFTERNOON WILL REACH INTO THE MID 80S. COMBINED WITH DEW POINTS IN THE UPPER 30S TO AROUND 40 DEGREES...RELATIVE HUMIDITY VALUES WILL FALL TO THE 15 TO 20 PERCENT RANGE. * THE CONDITIONS EXPECTED THIS AFTERNOON WILL HELP PROMOTE EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN CONDUCTING OTHER ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE UNDERWAY WITH THE HARVEST OF CROPS...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE DRY AND WINDY CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ EWALD
053 WWUS83 KGID 242359 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 659 PM CDT MON OCT 24 2011 KSZ005>007-017>019-250100- /O.EXP.KGID.FW.W.0012.000000T0000Z-111025T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 659 PM CDT MON OCT 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018 AND 019... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. * THE WIND HAS DIED DOWN AND THE RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ WESELY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Oct 24, 3:47 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 24, 3:47 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CDT MON OCT 24 2011
.SHORT TERM...TODAY THROUGH 12Z THURSDAY. MAIN FORECAST CONCERNS
WILL BE FIRE WEATHER CONCERNS...CHANCES FOR PRECIPITATION TUESDAY
NIGHT INTO WEDNESDAY NIGHT AND TEMPERATURES.
CURRENT SATELLITE SHOWS A FEW CLOUDS AROUND THE AREA THIS MORNING.
SURFACE ANALYSIS SHOWS A STRENGTHENING SURFACE LOW ACROSS THE
ROCKIES AND INTO THE HIGH PLAINS.
A WEAK UPPER LEVEL WAVE WILL MOVE INTO THE REGION TODAY. THE SURFACE
LOW IN THE ROCKIES WILL CONTINUE TO DEVELOP TODAY AND MOVE TO THE
EAST. THE PRESSURE GRADIENT WILL TIGHTEN DURING THE AFTERNOON.
SOUNDINGS INDICATE THAT MIXING WILL BE ABOVE 800MB AND BREEZY TO
WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY. WITH MIXING
THAT DEEP...EXPECT THAT TEMPERATURES WILL BE WARM ACROSS THE AREA.
THE DEW POINT TEMPERATURES WILL REMAIN LOW ALLOWING RELATIVE
HUMIDITY LEVELS TO GO BELOW 20 PERCENT ACROSS KANSAS. WILL HAVE A
RED FLAG WARNING FOR THE KANSAS COUNTIES FOR THE AFTERNOON.
TONIGHT THE SURFACE LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH
THE FORECAST AREA. TEMPERATURES TONIGHT WILL CONTINUE TO BE FAIRLY
WARM...BUT BY TUESDAY THE COOLER AIR STARTS TO MOVE INTO THE AREA.
ANOTHER UPPER LEVEL WAVE MOVES INTO THE AREA TUESDAY NIGHT INTO
WEDNESDAY. ALONG WITH THE UPPER WAVE THERE IS GOOD MOISTURE AND
EXPECT THERE TO BE RAIN TUESDAY NIGHT. THE AREA OF PRECIPITATION
CONTINUES TO MOVE THROUGH THE AREA ON WEDNESDAY. THE MODELS DIFFER A
BIT STARTING WEDNESDAY NIGHT AS THE NAM MOVES THE WAVE AND
PRECIPITATION OUT OF THE AREA BY WEDNESDAY AFTERNOON WHILE THE GFS
LINGERS THE PRECIPITATION THROUGH WEDNESDAY NIGHT. WILL LEAVE A
LITTLE BIT OF RAIN IN THE SOUTHERN PART OF THE FORECAST AREA THROUGH
WEDNESDAY NIGHT. TEMPERATURES WILL COOL OFF DRAMATICALLY TUESDAY AND
WEDNESDAY AS SIGNIFICANTLY COOLER AIR MOVES INTO THE AREA.
.LONG TERM...12Z THURSDAY THROUGH SUNDAY. A FAIRLY QUIET EXTENDED
PERIOD IS ANTICIPATED ACROSS THE FORECAST AREA. BRIEF RIDGING IS
EXPECTED ON THURSDAY MORNING BEHIND A DEPARTING H5 TROUGH...HOWEVER
ANOTHER FAST MOVING WAVE WILL TRAVEL ACROSS THE NORTHERN PLAINS BY
THURSDAY AFTERNOON...WHICH WILL KNOCK DOWN HEIGHTS AND PUSH A WEAK
COLD FRONT ACROSS THE CWA. MOST OF THE FORCING ASSOCIATED WITH
THE PASSING OF THE WAVE WILL REMAIN WELL NORTH OF THE FORECAST
AREA...SO IT SHOULD REMAIN DRY THIS FAR SOUTH.
THE REMAINDER OF THE LONG TERM PERIOD WILL FEATURE A DRY
NORTHWESTERLY FLOW ACROSS THE CENTRAL PLAINS WITH ANY WAVE ENERGY
STAYING WELL NORTH OF THE AREA. LOOKING AT TEMPERATURES...THEY
WILL START OFF A LITTLE ON THE COOL SIDE THURSDAY WITH HIGHS IN THE
LOWER TO MID 50S...BUT READINGS WILL RISE CLOSER TO SEASONAL NORMS
OVER THE WEEKEND AS H5 HEIGHTS SLOWLY BUILD.
&&
.PREV DISCUSSION... /ISSUED 1059 PM CDT SUN OCT 23 2011/
AVIATION...06Z KGRI TAF. VFR CONDITIONS WILL CONTINUE THROUGH THE
TAF VALID PERIOD. KGRI CAN EXPECT ONLY A FEW HIGH CLOUDS TODAY.
THE WIND WILL CONTINUE TO BE NEARLY CALM TONIGHT AND THEN WILL
SWING AROUND OUT OF THE SOUTHEAST AFTER DAYBREAK. SOUTHEAST WIND
WILL THEN PICK UP THROUGH THE DAY AND COULD EVEN BE A BIT GUSTY
BY EARLY TO MID AFTERNOON.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Oct 23, 2:41 PM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 241 PM CDT SUN OCT 23 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 241 PM CDT SUN OCT 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY AFTERNOON...THE COMBINATION OF WARM TEMPERATURES...GUSTY SOUTH WINDS...AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED FIRE DANGER...ESPECIALLY IN NORTH CENTRAL KANSAS AND ADJACENT BORDERING COUNTIES OF FAR SOUTH CENTRAL NEBRASKA. FIRE DANGER COULD EVEN REACH CRITICAL LEVELS IN PARTS OF NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
Nearby
Red Flag Warnings in Kansas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.